What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 12:12 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 13, 12:12 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
112 PM EDT Thu Jul 13 2017
...NEAR TERM WARMING TREND WITH LOWER RAIN CHANCES FRIDAY...
.NEAR TERM...Today & Friday...
This afternoon...Deeper ESE flow today compared to yesterday with
a return of higher moisture. PWAT values were almost 0.5 inches
more than 24 hrs ago with JAX at 1.97" this morning per the 12Z
RAOB. This increase in moisture along with diurnal heating created
an earlier start to convection today with scattered showers
popping across the St. Johns River basin by 11 am. The surface
ridge axis extended across SC from a center across the western
Atlantic. This increased subsidence will limit convective growth
across SE GA today, with the highest rain chances expected across
NE FL. As the afternoon progresses, the east coast sea breeze will
continue to press farther inland serving as the main foci for
scattered to numerous showers/tstorms, mainly west of Highway 301
by mid-afternoon, then more toward the I-75 corridor through the
late afternoon and early evening hours. Given the presence of dry
mid level air generally above 615 mb, even drier than yesterday,
the Downdraft CAPE (DCAPE) from the JAX RAOB was over 1000 J/kg.
This index indicates an increased potential in strong wet
downbursts from deeper tstorms, with gusts of 40-60 mph possible.
Thus, a few strong to severe are possible this afternoon and
evening, generally west of Highway 301.
Tonight...Expect a clear evening along the Atlantic coast, and
dry conditions after sunset for most locations as convection
inland near the I-75 corridor fades with loss of heating and
drifts farther west. Given fog and stratus across SE GA this
morning, and that SREF guidance yesterday handled this well,
advertised patchy fog in the forecast for inland SE GA and the
northern Suwannee River Valley tonight. Fog could be locally dense
at times. Low temps will range in the 70s inland to near 80 along
the St. Johns River basin and Atlantic coast due to onshore flow.
Fri...The low level ridge axis will settle farther south across
SE GA. The east coast sea breeze will continue to be dominant with
morning coastal showers possible mainly along the NE FL coast,
then additional convective growth will spread inland through the
day toward I-75, while the east coast clears into the mid
afternoon. Rainfall coverage is expected to be less with drier air
spreading across the area and the increase in low level
subsidence, but this could support some isolated stronger storms
capable of gusty winds. In addition, slower storm motion will
bring locally heavy rainfall to some areas. With less cloud cover
and rising thicknesses, high temperatures will warm into the
mid/upper 90s inland to near 90 coast. Heat index values will near
105 degrees.
.SHORT TERM...Saturday & Sunday...
Sat will be the transition day with the hottest temps across NE
FL as the mean ridge axis shifts farther south over north Florida
and a trough begins to deepen across the eastern CONUS. Drier air
with PWAT values only near 1.5 inches will limit rainfall
potential across NE Florida, while deeper moisture with PWATs
nearing 2 inches filters across SE GA Sat afternoon ahead of the
frontal zone. Both sea breezes will develop and drift inland, with
convergence between I-75 and Highway 301 in the late afternoon.
Saturday high temps will continue to soar into the mid/upper 90s
inland to near 90 coast.
Sun rain chances increase as the frontal boundary edges a bit
farther south and moisture increases from 1.75 to over 2 inch
PWATs across the forecast area under WSW steering flow. Best
coverage of afternoon convection will focus across SE GA, with
more scattered convection across NE FL especially near the St.
Johns River basin in the late afternoon where sea breezes/outflows
will converge. Temperatures will begin to trend slightly cooler
with increase cloud cover with highs in the low/mid 90s.
.LONG TERM...Monday through Thursday...
An unsettled and generally wet pattern is expected next week as
the trough lingers across the Atlantic coast states while the
1000-700 mb ridge axis persists across south-central Florida. This
regime will continue prevailing WSW steering flow and generally
high moisture content streaming over the forecast area with a
dominant west coast sea breeze regime. The GFS started to indicate
a deeper mid/upper level trough axis digging southward across the
eastern Gulf Wed, with a continuation of high moisture across NE
FL and coastal SE GA, but with drier air with PWATs falling below
1.5 inches across our WNW GA zones. For now trended with lower
rain chances Wed across inland SE GA, but above normal rain
chances increase Thu once again as the trough axis shifts westward
as moisture plume lifts back north. Temps will trend near to
slightly above normal with highs in the low/mid 90s and muggy
overnight conditions with lows in the 70s.
&&
.AVIATION...Easterly flow will focus best chances of afternoon TS
at VQQ and GNV with potential MVFR conditions due to rainfall.
Stronger wind gusts in tstorms expected today. Coastal locations
including SSI, CRG and SGJ will have low chance of afternoon/evening
shower, so kept out of 18Z TAFs for now. There is low potential
for any restrictions at terminals most terminals tonight except
for GNV and VQQ where SREF guidance suggested about 12-305
probabilities of MVFR conditions and 10-20% of LIFR conditions.
Given that the SREF performed well yesterday with low stratus
across SE GA, suggested this potential in the 18Z TAFs with SCT005
for both GNV and VQQ after 08Z Friday.
&&
.MARINE...Onshore ESE flow expected through Friday with speeds
generally 10 kts or less with scattered showers and a low chance
of isolated thunderstorms. Combined seas 3-5 ft. Winds will veer
more SSW late Friday through early next week as a frontal zone
stalls north of the waters. Nocturnal SW winds surges will near 15
kts over the outer waters, while nearshore winds will become
onshore with the east coast sea breeze in the afternoon. Thunderstorm
activity will increase next week as well with afternoon and evening
storms drifting offshore each day.
Rip Currents: Moderate risk due to persistent onshore flow and ESE
swells with 10-11 second periods.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 96 75 96 / 10 20 10 40
SSI 78 89 77 90 / 10 10 0 20
JAX 75 92 74 95 / 10 20 0 20
SGJ 77 89 76 91 / 10 20 0 10
GNV 74 94 74 95 / 10 30 10 20
OCF 74 93 74 95 / 20 40 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Enyedi/Sandrik/Walker
Hazardous weather outlook, Jul 13, 1:52 PM EST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
252 PM EDT Thu Jul 13 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-141900-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
252 PM EDT Thu Jul 13 2017
...MODERATE RISK OF RIP CURRENTS...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms will continue to track west mainly west of
Highway 301 this afternoon and toward the Interstate 75 corridor
through the early evening. A few strong to severe storms will be
capable of producing damaging wind gusts up to 60 mph, excessive
lightning and locally heavy rainfall. Storm motion is to the west-northwest
around 15 mph.
Thunderstorms will track west of I-75 through the early evening
with dry conditions expected the rest of the night. Patchy dense
fog will be possible across inland areas early Friday morning
which could cause local visibilities below a quarter mile.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Isolated thunderstorms are expected Friday and Saturday, then
storms will become more numerous Sunday through Wednesday.
Locally heavy rainfall...gusty winds...and frequent lightning will
be possible in the strongest thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 13, 12:56 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
156 PM EDT THU JUL 13 2017
FLZ031-032-131830-
Bradford FL-Clay FL-
156 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD AND CLAY COUNTIES UNTIL
230 PM EDT...
At 155 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Middleburg to near Lake Geneva. Movement
was west at 15 mph.
Locations impacted include...
Starke, Keystone Heights, Middleburg, Kingsley, Sampson, Camp
Blanding, Penney Farms, Lawtey, Hampton and Asbury Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2984 8176 2984 8181 2981 8185 2978 8208
2980 8212 2984 8214 2985 8224 2984 8227
3002 8226 3004 8222 3007 8218 3010 8217
3012 8214 3014 8214 3014 8205 3019 8205
3019 8196 3009 8175
TIME...MOT...LOC 1755Z 104DEG 12KT 3008 8193 2982 8194
SANDRIKSpecial weather statement, Jul 13, 1:06 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
206 PM EDT THU JUL 13 2017
FLZ036-040-131845-
Alachua FL-Marion FL-
206 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 245 PM EDT...
At 205 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sparr, or near Citra, moving northwest at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Fort McCoy, Citra, Sparr, Cross Creek, Anthony, Micanopy, Reddick,
McIntosh, Flemington and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2931 8241 2949 8241 2962 8232 2938 8194
2921 8208
TIME...MOT...LOC 1805Z 112DEG 18KT 2932 8209
STRUBLESpecial weather statement, Jul 13, 1:10 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
210 PM EDT THU JUL 13 2017
FLZ021-022-035-036-131900-
Columbia FL-Suwannee FL-Alachua FL-Gilchrist FL-
210 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHEASTERN SUWANNEE AND SOUTHWESTERN COLUMBIA COUNTIES
UNTIL 300 PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm over
High Springs, or 11 miles southwest of Worthington Spring, moving
northwest at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Ichetucknee Spring, High Springs, Fort White and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2983 8292 2982 8291 2983 8289 2986 8288
2989 8288 2988 8289 2990 8290 2989 8291
2989 8292 2990 8291 2992 8293 2994 8292
3010 8283 2988 8246 2968 8260 2981 8294
TIME...MOT...LOC 1809Z 112DEG 18KT 2983 8259
STRUBLESpecial weather statement, Jul 13, 1:14 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
214 PM EDT THU JUL 13 2017
FLZ022-023-030-131900-
Columbia FL-Baker FL-Union FL-
214 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTHWESTERN
UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 300 PM EDT...
At 213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palestine Community, or 7 miles northwest of Lake Butler, moving
northwest at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Lake City, Lake Butler, Palestine Community, Five Points, Watertown,
Lulu and Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3016 8225 2999 8237 3011 8279 3037 8261
TIME...MOT...LOC 1813Z 112DEG 18KT 3011 8239
STRUBLE
Special weather statement, Jul 13, 1:23 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT THU JUL 13 2017
FLZ040-131915-
Marion FL-
223 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
315 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ocala Airport, or 11 miles southeast of Rainbow
Lakes Estates, moving northwest at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon, Romeo and Stokes Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2897 8231 2897 8232 2900 8237 2901 8239
2902 8240 2902 8242 2905 8247 2905 8249
2904 8250 2904 8253 2921 8254 2922 8240
2923 8240 2911 8217 2896 8225
TIME...MOT...LOC 1823Z 112DEG 18KT 2906 8229
STRUBLESpecial weather statement, Jul 13, 1:44 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
244 PM EDT THU JUL 13 2017
GAZ150-163-164-131930-
Ware GA-Clinch GA-Charlton GA-
244 PM EDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARE...EAST CENTRAL
CLINCH AND NORTHERN CHARLTON COUNTIES UNTIL 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Homeland, or near Folkston, moving west at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Stephen Foster State Park and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3090 8200 3074 8208 3086 8258 3111 8246
TIME...MOT...LOC 1844Z 111DEG 22KT 3085 8212
STRUBLE
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707467, 707468, 707469, 707470, 707471, 707472, 707473, 707474, 707475, 707476, 707477, 707478, 707479.